MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM
Catalog Number 07027192190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).Sample material was requested for investigation.
 
Event or Problem Description
The initial reporter complained of discrepant high results for 1 patient tested for elecsys dhea-s (dhea-s) on a cobas e 801 analytical unit compared to the liquid chromatography-mass spectrometry (lc-ms) method.The initial result was >1000 ug/dl.The sample was repeated "several" times and the results remained >1000 ug/dl.The high results were not reported outside of the laboratory.Due to the high results, repeat testing by lc-ms was requested.The result from the lc-ms method was 382.54 ug/dl.This result was believed to be correct.
 
Additional Manufacturer Narrative
Calibration and qc were acceptable.Sample material was received for investigation.Further investigation of the patient sample suggests the presence of an interferent against the streptavidin component of the reagent.This interference is covered in product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.

Brand Name
ELECSYS DHEA-S
Common Device Name
DEHYDROEPIANDROSTERONE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20668217
Report Number1823260-2024-03284
Device Sequence Number8231350
Product Code JKC
UDI-Device Identifier04015630940387
UDI-Public04015630940387
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K003174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number07027192190
Device Lot Number79099701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown